by: Dave Huddleston Updated:MACON, Ga. —
A Macon mother is preparing to bury her 15-year-old son after an allergic reaction to a nut.
Diallo Robbins-Brinson was eating at a Jonesboro, Henry County, Golden Corral when he stopped breathing and collapsed at the restaurant.
He was there with his soccer team when, his mother said, he ate a cookie and had an allergic reaction.
Larmia Robbins-Brinson said he knew he was allergic to peanuts, but he thought he was eating a macadamia nut cookie.
Diallo is supposed to carry an EpiPen with him, but hadn't had an allergic reaction in quite some time, so he stopped carrying it, Robbins-Brinson said.
An EpiPen is device used to quickly and easily deliver a dose of medicine in the event of anaphylactic shock -- an allergic reaction that can be fatal.
Allergists tell Channel 2 Action News many teenagers, and especially boys, do not carry their life-saving medication.
"It doesn't fit in your pocket. They could get a pouch used for cell phones and put their medicine in that, but what teenaged boy's going to do that?" said Dr. David Tanner.
Golden Corral Restaurants released a statement saying, “We were saddened to learn of the tragic loss of Diallo Robbins-Brinson. Our entire Golden Corral team extends our deepest sympathy to the Robbins-Brinson family."